Annals of Indian Academy of Neurology
  Users Online: 1895 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size
CASE REPORT
Year : 2020  |  Volume : 23  |  Issue : 2  |  Page : 223-224

Chorea and parkinsonism with elevated striational antibody


1 Department of Neurology, Kansas University Medical Center, Kansas City, Kansas, USA
2 Neurologist, Department of Neurology, Stormont Vail Health, Manhattan, Kansas, USA

Correspondence Address:
Dr. Harsh V Gupta
Assistant Professor of Neurology, Kansas University Medical Center, Kansas City, Kansas - 66160
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aian.AIAN_364_19

Rights and Permissions

Subacute onset of a mixed movement disorder should alert the clinician to the possibility of an autoimmune or paraneoplastic cause of symptoms. Striational antibodies have been associated with myasthenia gravis but a mixed movement disorder has been rarely reported with this antibody. We report a 90-year-old female who presented with generalized chorea, blepharospasm, and parkinsonism. Extensive evaluation was done which showed an elevation in striational antibody and there was no evidence of malignancy. The patient responded dramatically to intravenous steroids. We suggest that striational antibody should be routinely tested as a part of the work-up for autoimmune or paraneo lastic movement disorder. The presence of chorea in a very elderly patient should not be dismissed as “senile chorea” and a search for treatabl etiology should always be performed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed468    
    Printed131    
    Emailed0    
    PDF Downloaded140    
    Comments [Add]    

Recommend this journal